Wisconsin, 2013

Damaging Winds in Wisconsin, May 19 to 20, 2013

May 19 to 20, 2013 · NWS MKX · 8 events in 5 counties and zones

Several lines of severe thunderstorms with damaging winds affected South Central Wisconsin during the late evening hours of May 19th, lasting into the early morning hours of May 20th. Some structural damage occurred, with many trees and power lines downed by winds that were sustained for 10 to 20 minutes at a time up to 44 mph (38 knots), and gusting to 60 mph (52 knots).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Several lines of severe thunderstorms with damaging winds affected South Central Wisconsin during the late evening hours of May 19th, lasting into the early morning hours of May 20th. Some structural damage occurred, with many trees and power lines downed by winds that were sustained for 10 to 20 minutes at a time up to 44 mph (38 knots), and gusting to 60 mph (52 knots). The lines of severe storms were moving around 40 knots (46 mph) driven a by a 50-60 knot low-level jet ahead of one of a series of a short-wave impulses that crossed the region. The combination of actual storm speed and the momentum transfer of the strong low-level jet winds being brought down to the surface with the storm precipitation produced the damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 19, 2:48 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, May 19, 2:48 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN MAY 19 2013

.VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT
MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW
MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND
THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE
THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS
OVER THE NEXT 24 TO 36 HOURS.

A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL WI PRODUCING WINDS OF
50 TO 60 MPH IS WEAKENING AS IT MOVES FURTHER EAST INTO THE MORE
CAPPED ENVIRONMENT. A COUPLE OF SITES HAVE REPORTED GUSTS OF 35 TO
45 MPH IN THE WAKE OF THIS SMALL TSTORM COMPLEX.

NOW KEEPING AN EYE ON CONVECTION IN CENTRAL IOWA THAT IS ASSOCIATED
WITH ANOTHER SHORTWAVE TROUGH EXTENDING SE FROM THE MCV NOW OVER SW
MN. HRRR AND WRF-ARW MODELS BRING THIS AREA OF CONVECTION INTO SOUTH
CENTRAL WI AROUND 23Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL
DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS
SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND
SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO
SUPPORT ONGOING SURFACE-BASED CONVECTION LATE THIS AFTERNOON...AND
MORE ELEVATED CONVECTION AS IT MOVES TOWARD SOUTHEAST WI. THE SEVERE
POTENTIAL IS THERE FOR HAIL AND STRONG WINDS.

THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER
SOUTHWEST IOWA. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF
AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI BETWEEN
06Z TO 12Z MONDAY...BUT EXACT TIMING IS DEBATABLE. CORFIDI VECTORS
WEAKEN OVER SOUTHERN WI DURING THIS TIME...SUGGESTING SLOW-MOVING
THUNDERSTORMS AND THE HEAVY RAIN/LOCALIZED FLOODING POTENTIAL.
SEVERE HAIL AND WINDS WILL ALSO BE POSSIBLE WITH THIS ROUND.

THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN
CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI.
IT WILL ALSO DEPEND ON WHERE THE EFFECTIVE WARM FRONT SETS
UP...WHICH WILL BE BASED ON OVERNIGHT CONVECTION. MODELS ARE
SUGGESTING THE WARM FRONT WILL BE UP IN NORTHERN WI BY MONDAY
AFTERNOON...BUT SOMETIMES MODELS TEND TO MOVE IT TOO FAR TO THE
NORTH. WILL NEED TO MONITOR THIS TREND.

THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS
BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A
VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN
THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z
MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY
OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL
BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE
POSSIBLE. STAY TUNED TO THE FORECAST.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

TIMING CONTINUES TO BE EVERYTHING WITH THE SERIES OF SHORT
WAVES/VORT MAXES/PERTURBATIONS...ROUNDING THE BASE OF THE CLOSED LOW
CENTERED NEAR THE DAKOTAS/MINNESOTA BORDER AND LIFTING NORTH
THROUGH THE REGION...THAT WILL BE THE TRIGGERING MECHANISMS FOR
SHOWERS AND THUNDERSTORMS.

ONGOING CONVECTION WILL BE TAPERING OFF...WITH INCREASING
CONVERGENCE AHEAD OF NEXT 850 MB SPEED MAX ASSOCIATED WITH ANOTHER
SHORT WAVE APPROACHING BETWEEN 06Z AND 12Z TUESDAY. WHILE BETTER
POTENTIAL FOR SEVERE APPEARS TIED TO STRONGER FORCING FOCUSING TO
THE SOUTHWEST...STILL LIKELY TO SEE THUNDER...WITH ELEVATED CAPE
BETWEEN 600 AND 1000 J/KG.

CWASP FOR ALL MODELS SHIFTS HIGHER PERCENTAGES TO THE SOUTH FOR
TUESDAY...BUT GFS/GEM AND TO SOME EXTENT THE ECMWF STILL HAVE HIGH
ENOUGH VALUES TO CONTINUE PROBABILITY OF SEVERE INTO TUESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THREAT FOR WIDESPREAD THUNDERSTORMS TAPERS OFF OVERNIGHT INTO
WEDNESDAY AS FOCUS OF LOW-LEVEL JET SHIFTS SOUTHEAST AS CLOSED
SYSTEM SHIFTS TO THE EAST TOWARD WISCONSIN...AND CONVECTIVE
PARAMETERS DIMINISH. A BLENDED SOLUTION TO BALANCE TIMING
DIFFERENCES KEEPS LIKELY THUNDER IN THE EASTERN CWA...MAINLY IN THE
MORNING...WITH CHANCES FOR SHOWERS IN THE WEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE

ALL THE MODELS SHIFT THE SURFACE LOW FAR ENOUGH EAST BY WEDNESDAY
NIGHT FOR COOL NORTHERLY WINDS TO PUSH IN. WILL HAVE TO KEEP CHANCES
OF SHOWERS IN THE FORECAST UNTIL 500 MB TROUGH CLEARS SOUTHERN
WISCONSIN THURSDAY EVENING. RIDGING BUILDS IN WITH OMEGA BLOCK
SETTING UP BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES INTO
SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR
SATURDAY NIGHT AND SUNDAY WITH WARM AIR TRYING TO PUSH INTO THE
WESTERN GREAT LAKES AS EASTERN LOW SHIFTS AWAY AND SHORT WAVE
ENERGY EJECTING FROM WESTERN TROUGH BREAKS DOWN RIDGE.

&&

.AVIATION/00Z TAFS/...

THUNDERSTORMS IN SOUTH CENTRAL WI WILL DRIFT NORTHEAST AND
DISSIPATE LATE THIS AFTERNOON. ANOTHER BROKEN LINE OF
THUNDERSTORMS OVER NORTHEAST IOWA ARE EXPECTED TO TRACK INTO SOUTH
CENTRAL WI AROUND 23Z PER MESOSCALE MODELS. THEN ANOTHER ROUND OF
CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT
TONIGHT...WHICH WOULD PROBABLY CLEAR SOUTHEAST WI EARLY MONDAY
MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS
AND HAIL TONIGHT.

BEST CHANCE FOR SEVERE THUNDERSTORMS WITH A WIND/HAIL/TORNADO THREAT
IS LOOKING LIKE MONDAY AFTERNOON. SEE THE DISCUSSION ABOVE FOR
DETAILS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/MONDAY AND AVIATION/MARINE...MRC
MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, May 19, 2:53 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT SUN MAY 19 2013

WIZ046-047-051-052-056>060-062>072-202100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTH
CENTRAL WISCONSIN...MAINLY ALONG AND WEST OF A WISCONSIN
DELLS...TO MONROE LINE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE
POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL
WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST
WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE
SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED
WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE
AND INSTABILITY DURING THIS PERIOD.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND
TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE
POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY
PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS
FOR THE AREA FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH
TUESDAY.

LMZ643>646-202100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 19, 3:22 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MADISON                 43.08N 89.38W
05/19/2013                   DANE               WI   911 CALL CENTER

            CITY OF MADISON HAD ABOUT 10 REPORTS OF TREES DOWN. TIME
            RADAR ESTIMATED.

&&

MEB
Local storm report, May 19, 3:24 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
05/19/2013                   ROCK               WI   911 CALL CENTER

            ONE REPORT OF WIRES DOWN IN EVANSVILLE. TIME RADAR
            ESTIMATED.

&&

MEB
Local storm report, May 19, 3:38 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     3 ENE ARGYLE            42.72N 89.81W
05/19/2013                   GREEN              WI   TRAINED SPOTTER

            TREES DOWN IN THE ADAMS TOWNSHIP. TIME RADAR ESTIMATED.

0238 PM     TSTM WND DMG     JORDON CENTER           42.66N 89.77W
05/19/2013                   GREEN              WI   LAW ENFORCEMENT

            POWER POLE AND TREES DOWN IN THE JORDON TOWNSHIP. TIME
            RADAR ESTIMATED.

&&

MEB
Special weather statement, May 19, 6:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT SUN MAY 19 2013

WIZ067-200115-
LAFAYETTE-
741 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO WESTERN LAFAYETTE COUNTY...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN JO DAVIESS COUNTY...MOVING
NORTH AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BENTON BY 750 PM CDT...
  BELMONT BY 810 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

CRAVEN
Special weather statement, May 19, 7:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT SUN MAY 19 2013

WIZ062-200215-
IOWA-
820 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO FAR WESTERN IOWA COUNTY...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL GRANT COUNTY...MOVING NORTH AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 830 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

CRAVEN
Special weather statement, May 19, 7:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT SUN MAY 19 2013

WIZ067-200200-
LAFAYETTE-
833 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO CENTRAL LAFAYETTE COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTH OF DARLINGTON...MOVING
NORTH AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  YELLOWSTONE LAKE STATE PARK BY 855 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

CRAVEN

The radar

The Milwaukee radar (KMKX), 59 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rock

When
May 19, 8:00 PM CST to 8:05 PM CST
Where
Rock County, Afton to 5 mi E of Beloit
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
42.600, -89.070

Law enforcement officials reported many trees and power lines downed by powerful thunderstorm winds that gusted to an estimated 75 mph (65 knots) along a path from 5 miles east of Beloit to Afton. One tree went through the roof of a home 3 miles northwest of Beloit.

Thunderstorm Wind, Rock

When
May 19, 8:05 PM CST
Where
Rock County, Orfordville
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Department of Highways
Coordinates
42.630, -89.250

Rock County Highway Department workers reported the intersection of State Highway 11 and State Highway 213 in Orfordville was closed due to trees and power lines downed by powerful thunderstorm winds that gusted to an estimated 75 mph (65 knots).

Thunderstorm Wind, Sauk

When
May 19, 11:37 PM CST
Where
Sauk County, Lone Rock Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
43.210, -90.190

The Lone Rock Airport (KLNR) ASOS recorded a thunderstorm wind gust of 60 mph (52 knots).

Thunderstorm Wind, Iowa

When
May 19, 11:40 PM CST
Where
Iowa County, 3.23 mi NNE of Clyde
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.163, -90.195

A trained spotter reported trees downed by powerful thunderstorm winds that gusted to an estimated 65 mph (56 knots) about 3 miles south-southwest of Lone Rock. One of the downed trees blocked State Highway 130 for a time.

Thunderstorm Wind, Sauk

When
May 19, 11:45 PM CST to 11:50 PM CST
Where
Sauk County, Spring Green
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
43.180, -90.070

Law enforcement officials reported trees downed by powerful thunderstorm winds that gusted to an estimated 65 mph (56 knots) in Spring Green. One building was damaged by a falling tree.

Thunderstorm Wind, Sauk

When
May 19, 11:56 PM CST to May 20, 12:05 AM CST
Where
Sauk County, Reedsburg to 3 mi W of Lake Delton
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.530, -90.000

Law enforcement officials reported trees downed by powerful thunderstorm winds that gusted to an estimated 65 mph (56 knots) along a path from Reedsburg to 3 miles wesdt of Lake Delton.

Thunderstorm Wind, Columbia

When
May 20, 12:14 AM CST
Where
Columbia County, Lodi
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
43.320, -89.520

A mesonet site located at Lodi Middle School recorded a 60 mph (52 knot) thunderstorm wind gust.

Thunderstorm Wind, Marquette

When
May 20, 12:31 AM CST to 12:37 AM CST
Where
Marquette County, 1 mi NE of Oxford to 2 mi S of Westfield
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.790, -89.556

Law enforcement officials reported trees and power lines downed by powerful thunderstorm winds that gusted to an estimated 65 mph (56 knots) along a path from 1 mile northeast of Oxford to 2 miles south of Westfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452393, 452394, 452395, 452400, 452401, 452412, 452404, 452402.